A 34-year-old member asked:
side effect of stopping abilify (aripiprazole) cold turkey?
1 doctor answer • 5 doctors weighed in
A Verified Doctor answered
Depends upon illness: If it is being used to treat depression, you could go right back into it the very next day. If it is for psychosis, you might eventually rek\lapse, same with bipolar disorder. These medications should generally be tapered and never stopped without a discussion with your treatment provider.
4870 viewsReviewed >2 years ago
A 47-year-old member asked:
What are the side effects of abilify (aripiprazole)....And is it possible to quit cold turkey? Thx
1 doctor answer • 4 doctors weighed in
Psychiatry 37 years experience
Abilify (aripiprazole) side effects: Side effects varies from person to person, from none even at high dose to muscle stiffness, restlessness. Or permanent (quite rare) stiffness of muscles from tongue to body muscles. Never take own decision to change the dose of any medication. Meds for blood pressure + heart + brain must never be stopped suddenly. If cannot reach the doc, talk to any pharmacist. Be smart, not hurt yourself.
5656 viewsReviewed >2 years ago
A 28-year-old female asked:
How long will it take before i getting widtrawal symptoms from cold turkey Abilify (aripiprazole) 7 mg? A month?
1 doctor answer • 1 doctor weighed in
Family Medicine 38 years experience
Consult your doctor: Do not stop a medication without checking with your doctor first. It depends on how long you have been on it, what it is used for, as well as your symptoms. Without knowing all this, we cannot advise you better than the person who started you on it.
3750 viewsAnswered >2 years ago
Last updated Jun 1, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.